Log in
LSN
3,718 members1,846 posts

Felodopine

Has anyone on this forum been prescribed Felodpine to treat high blood pressure? I have been taking this for over 12 months and it has caused severe problems to both my lower limbs. Apparently this should not be prescribed to patients suffering from lymphodema.

My new GP is trying his best to get my legs and feet back to where they were 12 months ago but it is going to take time. My skin is so tight that the pain is almost unbearable and is so fragile is in danger of 'cracking'. Any ideas/suggestions would be so helpful. Thank you.

6 Replies
oldestnewest

Keep your legs well moisturised, and you’re right - felodipine does nothing for lymphoedema and can make it worse. Give the LSN a call on Monday, and ask for their leaflet which gives advice about blood pressure meds, and have a discussion with your new GP or even your pharmacist, with regards to what may be more appropriate treatment for hypertension.

1 like
Reply

Hi Lenora

Thank you so much for taking the time to reply. My new GP has said that if my skin care was not as managed as it is, I would maybe be in a serious position. He has put me on a very low dose of a diuretic for 2 weeks as there is fluid build up elsewhere in my body. In the meantime he is going to source another medication to help with high BP.

To be honest it was only by looking at the LSN website on New Year's Day for anything to help me, that I came across the article about felodipine.

Is there anything else I can do in the meantime to help reduce the swelling especially in my feet as I am unable to get my shoes on just now?

Once again very many thank

Anne

Reply

Just like Lynora recommended skin care is very important also SLD.. If possible ask your GP to change to a suitable BP medication avoiding ones with pine. You might need a BP profile during transaction. ‘Calcium antagonists block the L-type current which has the effect of blocking propagation of the action potential and thus contractility of main pumping collecting lymphatics. Consequently, Calcium channel blocking agents are likely to induce or exacerbate Lymphoedema’ Good luck ☘️

Reply

Thank you so much for your reply. As in my reply to Lenora and I gave him a copy of the info I had found on the LSN website.

He is a lovely young man and was quite upset on seeing the state of my legs and feet. And all this despite the fact I had been to my previous GP last JULY asking for help. All she said was 'there are no magic lotions and potions but I can refer you to the Lymphoedema clinic' I am still awaiting an appointment!

Again, so appreciative of your kindness in responding.

Kind regards to you.

Reply

Hi again Lynora,

I did wonder if having some MLD would help my current situation? But my skin is so tender/fragile at the moment, perhaps not a good idea? I have loo

ked on the list of approved MLD practitioners, but cannot find one near enough to me. Just wonder how up to date the published list is.

Once again, very many thanks for your kindness.

Happy New Year!

Anne

Reply

I have sent a PM - check the chat bubbles in the icon bar at the top of this page.

Reply

You may also like...